zbMATH — the first resource for mathematics

Differential periodic Riccati equations: Existence and uniqueness of nonnegative definite solutions. (English) Zbl 0801.93039
Summary: We consider the differential periodic Riccati equation. All the periodic nonnegative definite solutions are characterized in the more general case, providing a method for constructing them. The method is obtained from the study of the invariant subspaces of the monodromy matrix of the associated Hamiltonian system, and from the relations between these invariant subspaces and the controllability and unobservability subspaces. Finally, the method is applied to obtain necessary and sufficient conditions for the existence of any periodic nonnegative definite solution and to study the existence and uniqueness of minimal, maximal, stabilizing, and strong solutions.

93C15 Control/observation systems governed by ordinary differential equations
Full Text: DOI
[1] S. Bittanti,Deterministic and Stochastic Linear Periodic Systems (S. Bittanti, Ed.), Springer-Verlag, New York, 1986, pp. 141-182.
[2] S. Bittanti, The Periodic Differential Riccati Equation: A Miscellaneous of Classical and Recent Results, inThe Riccati Equation in Control Systems and Signals (S. Bittanti, Ed.), Pitagora Editrice, Bologna, 1989, pp. 171-176.
[3] S. Bittanti and P. Bolzern, Stabilizability and Detectability of Linear Periodic Systems,Systems Control Lett.,6 (1985), 141-148. · Zbl 0564.93053
[4] S. Bittanti, P. Colaneri, and G. De Nicolao, The Difference Riccati Equation for the Periodic Precision Problem,IEEE Trans. Automat. Control,33 (1988), 706-712. · Zbl 0656.93067
[5] S. Bittanti, P. Colaneri, and G. De Nicolao, The Periodic Riccati Equation, inThe Riccati Equation (S. Bittanti, A. J. Laub, and J. C. Willems, Eds.), Springer-Verlag, New York, 1991, pp. 706-712. · Zbl 0656.93067
[6] S. Chan, G. Goodwin, and K. Sin, Convergence Properties of the Riccati Difference Equation in Optimal Filtering of Nonstabilizable Systems,IEEE Trans. Automat. Control,29 (1984), 110-118. · Zbl 0536.93057
[7] H. Kano, Periodic Solutions of Matrix Riccati Equations in Discrete Time Invariant Systems,Internat. J. Control,38 (1983), 27-45. · Zbl 0516.93035
[8] H. Kano and T. Nishimura, Periodic Solutions of Matrix Riccati Equations with Detectability and Stabilizability,Internat. J. Control,29 (1979), 471-487. · Zbl 0409.93037
[9] V. Kuc?ra, A Contribution to Matrix Quadratic Equations,IEEE Trans. Automat. Control,17 (1972), 344-357. · Zbl 0262.93043
[10] V. Kuc?ra, On Nonnegative Definite Solutions to Matrix Quadratic Equations,Automatica,8 (1972), 413-423. · Zbl 0239.93026
[11] V. Kuc?ra, The Discrete Riccati Equation of Optimal Control,Kybernetica,8 (1972), 430-447.
[12] P. Lancaster and L. Rodman, Existence and Uniqueness Theorems for the Algebraic Riccati Equation,Internat. J. Control,32 (1980), 285-309. · Zbl 0439.49011
[13] P. Lancaster and M. Tismenetsky,The Theory of Matrices with Applications, Academic Press, New York, 1985. · Zbl 0558.15001
[14] K. Mårtensson, On the Matrix Riccati Equation,Inform. Sci.,3 (1971), 17-49. · Zbl 0206.45602
[15] T. Nishimura and H. Kano, Periodic Strong Solutions of Periodically Time-Varying Matrix Riccati Equations,Internat. J. Control,49 (1989), 193-205. · Zbl 0661.93044
[16] A. Pastor and V. Hernández, The Class of Hermitian and Nonnegative Definite Solutions of the Algebraic Riccati Equation, inThe Riccati Equation in Control Systems and Signals (S. Bittanti, Ed.), Pitagora Editrice, Bologna, 1989, pp. 87-92.
[17] A. Pastor and V. Hernández, The Hamiltonian Matrix Method for the Algebraic Riccati Equation, Synopsis,Linear Algebra Appl.,170 (1992), 252-257.
[18] A. Pastor and V. Hernández, The Algebraic Riccati Equation: Existence and Uniqueness of Nonnegative Definite Solutions, Internal Repport GAMA/1/91. · Zbl 0801.93039
[19] M. A. Shayman, Geometry of the Algebraic Riccati Equations, I and II.SIAM J. Control Optim.,21 (1983), 375-409. · Zbl 0537.93023
[20] M. A. Shayman, On the Phase Portrait of the Matrix Riccati Equation Arising from the Periodic Control Problems,SIAM J. Control Optim.,23 (1985), 717-751. · Zbl 0578.93051
[21] C. de Souza, Riccati Differential Equations in Optimal Filtering of Periodic Nonstabilizable Systems,Internat. J. Control,46 (1987), 1235-1250. · Zbl 0633.93068
[22] C. de Souza, Periodic Strong Solutions for the Optimal Filtering Problem of Linear Discrete-Time Periodic Systems,IEEE Trans. Automat. Control,36 (1991), 333-338. · Zbl 0737.93071
[23] C. de Souza, M. Gevers, and G. Goodwin, Riccati Equations in Optimal Filtering of Nonstabilizable Systems Having Singular State Transition Matrices,IEEE Trans. Automat. Control,31 (1986), 831-838. · Zbl 0604.93059
[24] H. K. Wimmer, The Algebraic Riccati Equation: Conditions for the Existence and Uniqueness of Solutions,Linear Algebra Appl.,58 (1984), 441-452. · Zbl 0549.15008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.